Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 84, NWS Milwaukee, WI

June 28, 2006Racine County, Waukesha County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 28, 2006, 6:43 PM CDT for Racine County, Waukesha County, Wisconsin. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2006, 6:43 PM CDT (23:43 UTC)
Expired
Jun 28, 2006, 7:30 PM CDT
In force
47 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

Counties Racine County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 36 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.7 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 781 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
781 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
693 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 282343
SVRMKX
WIC101-133-290030-
/O.NEW.KMKX.SV.W.0084.060628T2343Z-060629T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
643 PM CDT WED JUN 28 2006

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAUKESHA COUNTY IN SOUTHEAST WISCONSIN
  RACINE COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 730 PM CDT

* AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR BIG BEND...OR ABOUT NEAR MUKWONAGO...AND
  MOVING SOUTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WIND LAKE AND WATERFORD NORTH AROUND 650 PM CDT...
  ROCHESTER AROUND 655 PM CDT...
  EAGLE LAKE AROUND 700 PM CDT...
  UNION GROVE AROUND 705 PM CDT...
  STURTEVANT AROUND 710 PM CDT...

THIS STORM HAS A HISTORY OF PRODUCING 50 MPH WINDS AND LARGE  
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS

LAT...LON 4298 8823 4291 8835 4267 8820 4267 8780
      4284 8806

$$

GEHRING
4 follow-up statements
000 
WWUS53 KMKX 282351
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
651 PM CDT WED JUN 28 2006

WIC101-133-290030-
/O.CON.KMKX.SV.W.0084.000000T0000Z-060629T0030Z/
WAUKESHA WI-RACINE WI-
651 PM CDT WED JUN 28 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR RACINE AND WAUKESHA COUNTIES...

AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE TWO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME TO 
NICKEL SIZE HAIL.  THE FIRST STORM WAS LOCATED NEAR BIG BEND...OR 
ABOUT NEAR MUKWONAGO...MOVING SOUTHEAST AT 25 MPH. ANOTHER STORM WAS
NEAR EAGLE LAKE IN RACINE COUNTY...ALSO MOVING SOUTHEAST. 

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BIG BEND AND MUSKEGO BY 655 PM CDT
  WATERFORD NORTH BY 700 PM CDT
  WIND LAKE AND WATERFORD BY 705 PM CDT
  NORTH CAPE BY 715 PM CDT
  EAGLE LAKE BY 720 PM CDT
  UNION GROVE AND KANSASVILLE BY 725 PM CDT

THIS STORM HAS A HISTORY OF PRODUCING NICKEL SIZE HAIL. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 4298 8823 4291 8835 4267 8820 4267 8780
      4284 8806

$$

GEHRING
000 
WWUS53 KMKX 290003
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
702 PM CDT WED JUN 28 2006

WIC101-133-290030-
/O.CON.KMKX.SV.W.0084.000000T0000Z-060629T0030Z/
WAUKESHA WI-RACINE WI-
702 PM CDT WED JUN 28 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR RACINE AND WAUKESHA COUNTIES...

AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. 
THIS STORM WAS LOCATED NEAR WIND LAKE...MOVING SOUTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORTH CAPE BY 715 PM CDT
  EAGLE LAKE BY 720 PM CDT
  KANSASVILLE BY 725 PM CDT
  UNION GROVE AND STURTEVANT BY 730 PM CDT

THIS STORM HAS A HISTORY OF PRODUCING NICKEL SIZE HAIL. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE.

LAT...LON 4289 8814 4285 8826 4267 8815 4267 8782

$$

GEHRING
000 
WWUS53 KMKX 290012
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
713 PM CDT WED JUN 28 2006

WIC133-290021-
/O.CAN.KMKX.SV.W.0084.000000T0000Z-060629T0030Z/
WAUKESHA WI-
713 PM CDT WED JUN 28 2006

...THE SEVERE THUNDERSTORM WARNING FOR WAUKESHA COUNTY IS 
CANCELLED... THE SEVERE THUNDERSTORM HAS MOVED INTO RACINE COUNTY.

LAT...LON 4270 8778 4268 8780 4269 8813 4272 8813
      4282 8818 4284 8817 4284 8805 4278 8778
      4277 8777

$$

WIC101-290030-
/O.CON.KMKX.SV.W.0084.000000T0000Z-060629T0030Z/
RACINE WI-
713 PM CDT WED JUN 28 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR RACINE COUNTY...

AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. 
THIS STORM WAS LOCATED NEAR NORTH CAPE...OR ABOUT NEAR WIND LAKE...
MOVING SOUTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FRANKSVILLE AND UNION GROVE BY 720 PM CDT
  STURTEVANT BY 725 PM CDT
  ELMWOOD PARK...RACINE AND 8 MILES SOUTHWEST OF NORTH BAY BY 730 PM
  CDT

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

LAT...LON 4270 8778 4268 8780 4269 8813 4272 8813
      4282 8818 4284 8817 4284 8805 4278 8778
      4277 8777

$$

GEHRING
000 
WWUS53 KMKX 290027
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
725 PM CDT WED JUN 28 2006

WIC105-290035-
/O.EXP.KMKX.SV.W.0085.000000T0000Z-060629T0030Z/
ROCK WI-
725 PM CDT WED JUN 28 2006

...THE SEVERE THUNDERSTORM WARNING FOR ROCK COUNTY EXPIRES AT 730 PM
CDT...

THUNDERSTORMS PRODUCING BRIEF HEAVY RAINS...PEA TO MARBLE SIZED 
HAIL...AND WINDS TO 45 MPH WILL BE POSSIBLE IN THE SOUTHEAST 
SECTIONS OF ROCK COUNTY THROUGH 8 PM.  HOWEVER THE STORMS WERE 
WEAKENING A BIT...AND LARGE HAIL OR DAMAGING WINDS ARE NO LONGER 
EXPECTED.

LAT...LON 4283 8900 4281 8908 4250 8901 4249 8877
      4284 8878

$$

HENTZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:25 PM CDT, 4 hours 18 minutes earlier.

Area forecast discussion, Jun 28, 2:25 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
225 PM CDT WED JUN 28 2006

.DISCUSSION...FORECAST FOCUS ON PCPN CHCS THIS WEEKEND INTO
NEXT WEEK.

UPPER-LEVEL SHORT WAVE ROTATING AROUND UPPER LOW OVER EASTERN CANADA
SHOULD EXIT SOUTHERN WISCONSIN BY 8 PM...ALONG WITH ANY LEFTOVER
INSTABILITY SHOWERS. THUS WILL KEEP ISOLATED SHOWERS GOING THRU 8
PM.

HIGH PRESSURE MOVING ACROSS THE GREAT LAKES THE NEXT COUPLE DAYS WILL
KEEP THE WEATHER SCENE RATHER QUIET FOR SOUTHERN WISCONSIN. TEMPS
WILL MODIFY 2-3 DEGREES EACH DAY. FOR SATURDAY...WEAK WARM AIR
ADVECTION CONTINUES AT 850 MB INTO SOUTHERN WISCONSIN...AND MODELS
DO MOISTEN UP THE MID AND UPPER LEVELS...BUT DRY LOW-LEVEL RETURN
FLOW AROUND EXITING HIGH PRESSURE WILL CUT OFF ANY PCPN CHANCES
FOR SATURDAY. ALSO...NO LOW-LEVEL LIFT/SQUEEZE FOR SATURDAY SINCE
NO FRONT.

WEAK SURFACE TROUGH...AHEAD OF COLD FRONT DROPPING SOUTH THRU MN AND
NORTHERN WI...IS PROGGED...TO VARYING DEGREES...TO PASS THRU
WISCONSIN SATURDAY NIGHT AS SHORTWAVE ALOFT IN NORTHWEST FLOW SWEEPS
THRU THE GREAT LAKES REGION. WILL HAVE A LOW CHANCE FOR TSTMS WITH
THIS SCENARIO FOR SATURDAY NIGHT.

AS UPPER FLOW BECOMES MORE ZONAL SUNDAY THROUGH MONDAY NIGHT...A
SERIES OF SHORT WAVES PROGGED TO MOVE THRU GREAT LAKES REGION. COLD
FRONT PREVIOUSLY MENTIONED IS PROGGED BY GFS AND OTHER MODELS TO DROP
INTO SOUTHERN WISCONSIN DURING THIS PERIOD...AND THEN MOVE BACK NORTH
AS A WARM FRONT. THUS WILL KEEP CHANCE OF TSTMS GOING THROUGHOUT THIS
PERIOD. TIMING OF SHORT WAVES AND EXACT LOCATION OF FRONT WITH
ASSOCIATED FORCING ARE DIFFICULT TO PIN DOWN AT THIS TIME...THUS
DON/T HAVE CONFIDENCE TO GO DRY IN ANY OF THE 12 HOUR PERIODS DURING
THIS TIME FRAME.

FOR TUESDAY AND TUESDAY NIGHT...SOUTHERN WISCONSIN APPEARS TO BE ON
THE NORTHERN FRINGES OF A CLOSED LOW/CONVECTIVE COMPLEX DRIFTING
NORTHEAST THROUGH MISSOURI AND ILLINOIS. THUS WILL HAVE A CHANCE OF
TSTMS FOR MY SOUTHERN TWO TIERS OF COUNTIES DURING THIS TIME. ON
WEDNESDAY...THIS LOW IS PROGGED TO BE EAST OF WISCONSIN. TIMING OF
THIS SYSTEM IS UP FOR GRABS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

KAPELA
Hazardous weather outlook, Jun 28, 2:50 PM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
250 PM CDT WED JUN 28 2006

WIZ046-047-051-052-056>060-062>072-290945-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
250 PM CDT WED JUN 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A GOOD CHANCE OF THUNDERSTORMS OVER ALL OF SOUTHERN
WISCONSIN THIS AFTERNOON AND THIS EVENING. SOME OF THE STORMS COULD
BE ON THE STRONG SIDE WITH MAINLY SMALL HAIL ALONG AND EAST OF A
LINE FROM LAKE GENEVA TO GREEN LAKE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED TODAY AND TONIGHT.

LMZ643>646-665-290945-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
250 PM CDT WED JUN 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A GOOD CHANCE OF THUNDERSTORMS THIS AFTERNOON AND THIS
EVENING. SOME MAINLY SMALL HAIL WILL BE POSSIBLE ALONG WITH BRIEF
GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH MONDAY.

COLLAR

In the hours before

Local storm report, Jun 28, 5:58 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
558 PM CDT WED JUN 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             3 NW ASHIPPUN           43.24N 88.56W
06/28/2006  E0.25 INCH       DODGE              WI   TRAINED SPOTTER

&&

DRH
Local storm report, Jun 28, 6:05 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
605 PM CDT WED JUN 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     HAIL             1 N OCONOMOWOC          43.12N 88.50W
06/28/2006  E0.25 INCH       WAUKESHA           WI   NWS EMPLOYEE

&&

DRH
Local storm report, Jun 28, 6:08 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
608 PM CDT WED JUN 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     HAIL             1 N OCONOMOWOC          43.12N 88.50W
06/28/2006  M0.50 INCH       WAUKESHA           WI   NWS EMPLOYEE

&&

DRH
Local storm report, Jun 28, 6:11 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
611 PM CDT WED JUN 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             1 N OCONOMOWOC          43.12N 88.50W
06/28/2006  M0.75 INCH       WAUKESHA           WI   NWS EMPLOYEE

            ESTIMATED WIND GUST OF 50 MPH.

&&

DRH
Local storm report, Jun 28, 6:17 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
617 PM CDT WED JUN 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     HAIL             OCONOMOWOC              43.10N 88.50W
06/28/2006  M0.88 INCH       WAUKESHA           WI   TRAINED SPOTTER

&&

DRH
Local storm report, Jun 28, 6:32 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
632 PM CDT WED JUN 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             COTTAGE GROVE           43.08N 89.20W
06/28/2006  E0.50 INCH       DANE               WI   TRAINED SPOTTER

            SPOTTER REPORTED HAIL NEARLY COVERING THEIR DECK.

&&

DRH

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 7:47 PM CDTSevere Thunderstorm WarningMKXWashington28 min
Jun 28, 5:13 PM CDTSevere Thunderstorm WarningMKXColumbia47 min
Jun 28, 5:31 PM CDTSevere Thunderstorm WarningMKXDodge44 min
Jun 28, 6:00 PM CDTSevere Thunderstorm WarningMKXWaukesha45 min
Jun 28, 6:13 PM CDTSevere Thunderstorm WarningMKXDane47 min
Jun 28, 6:49 PM CDTSevere Thunderstorm WarningMKXJefferson, Rock41 min
Jun 28, 6:55 PM CDTSpecial Marine WarningMKX61 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.